Document Detail


Reversible left ventricular dysfunction associated with Guillain-Barré syndrome--an expression of catecholamine cardiotoxicity?
MedLine Citation:
PMID:  7658618     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
The patient was a 76-year-old female who had a history of Guillain-Barré syndrome 3 years previously; ST-segment elevation was noted in association with reversible left ventricular dysfunction. Left ventrioculogram and coronary angiograms were normal and ergonovine test was negative during the chronic period of Guillain-Barré syndrome. She was hospitalized again due to the recurrence of Guillain-Barré syndrome. Two days later, ST-segment elevation in leads V2 through V5 prompted us to perform cardiac catheterization, although she did not complain of any chest symptoms. A large akinetic area was found mainly around the apex on left ventriculography, despite the lack of coronary stenoses. Peak creatine kinase and C-reactive protein were 400 IU/ml and 3.5 mg/dl, respectively. Left ventricular dysfunction was normalized within one week. During the acute phase of the cardiac episode, plasma norepinephrine and epinephrine were 1340 pg/ml and 112 pg/ml, respectively. I123 metaiodobenzyl-guanidine myocardial scintigram 3 weeks after the episode showed an extensive apical defect which was improved markedly 3 months later. We think that this reversible left ventricular dysfunction was due to the synergistic toxic effect of mildly increased catecholamine and transiently damaged sympathetic nerve endings in the myocardium, presumably due to Guillain-Barré syndrome.
Authors:
K Iga; Y Himura; C Izumi; T Miyamoto; K Kijima; H Gen; T Konishi
Related Documents :
7357718 - Sequence of events in angina at rest: primary reduction in coronary flow.
3805958 - Alternation in refractoriness and in conduction delay in the ischemic myocardium associ...
14648418 - Silent myocardial ischaemia during endoscopic retrograde cholangiopancreatography.
6850828 - Significance of precordial st-segment depression in acute transmural inferior infarctio...
17442428 - Cytokines, interstitial collagen and ventricular remodelling in dilated cardiomyopathy.
10421158 - Repeat syncopal attacks due to postsurgical right ventricular pseudoaneurysm.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Japanese circulation journal     Volume:  59     ISSN:  0047-1828     ISO Abbreviation:  Jpn. Circ. J.     Publication Date:  1995 Apr 
Date Detail:
Created Date:  1995-10-03     Completed Date:  1995-10-03     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  7806868     Medline TA:  Jpn Circ J     Country:  JAPAN    
Other Details:
Languages:  eng     Pagination:  236-40     Citation Subset:  IM    
Affiliation:
Department of Cardiology, Tenri Hospital, Nara, Japan.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
3-Iodobenzylguanidine
Aged
Catecholamines / adverse effects*
Female
Follow-Up Studies
Humans
Iodobenzenes / therapeutic use
Nerve Endings / drug effects
Polyradiculoneuropathy / complications*,  physiopathology
Sympathetic Nervous System / drug effects
Ventricular Dysfunction, Left / etiology*,  therapy
Chemical
Reg. No./Substance:
0/Catecholamines; 0/Iodobenzenes; 77679-27-7/3-Iodobenzylguanidine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  A case of unprotected left main coronary stenosis rescued by directional coronary atherectomy as a l...
Next Document:  Auditory stimuli as a major cause of syncope in a patient with idiopathic long QT syndrome.